Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking diethylpropion. Suggest a safe and effective anti- depressant

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hi, I am on diethylpropion 75mg and I think I need an anti- depressant. Which would be the safest to take? Thank you
Posted Mon, 25 Mar 2013 in Medicines and Side Effects
Answered by Dr. Sundar Gnanavel 18 minutes later
Thanks for your query. Diethylpropion is amfepramone which is a psychostimulant and appetite suppressant. Escitalopram which is a SSRI group of antidepressant is the safest due to minimal drug interactions. However, you would require a thorough psychiatric evaluation before starting on an antidepressant. The decision should be at the discretion of your psychiatrist and these psychotropic medications should not be taken in the over the counter format. Do clarify further if required.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Taking diethylpropion. Suggest a safe and effective anti- depressant 3 minutes later
Could you tell me what a psychotropic medication is? Thank you
Answered by Dr. Sundar Gnanavel 1 hour later
Psychotropic medication is any medication routinely used in psychiatry including antidepressants.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor